WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM INTERLOCKING BOLT FOR PERCUTANEOUS INSERTION HANDLE; GUIDE, SURGICAL, INSTRUMENT
Back to Search Results |
| Model Number |
03.124.006 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent an open reduction internal fixation (orif) right lateral tibia plateau fracture.During the procedure, the cannulated interlocking bolt would not thread into the percutaneous aiming arm hole of a lateral proximal tibia plate.The procedure was successfully completed with a five (5) minute surgical delay.The patient outcome was good.Concomitant device reported: unknown nut (part#: unknown, lot#: unknown, quantity: 1); unknown insertion handle (part#: unknown, lot#: unknown, quantity: 1).This report is for one (1) 2.8mm interlocking bolt for percutaneous insertion handle.This is report 2 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: investigation flow: device interaction/functional.Visual inspection: the 2.8mm interlocking bolt for percutaneous insertion handle (part # 03.124.006, lot # 7907487) was received at us cq.Upon visual inspection, it was observed that the distal threaded tip of the device was stripped.The very distal portion of the tips were rounded, almost worn to the core.Due to the worn condition of the tip, device functionality was compromised.The noted issues were consistent as end of life indicators for the device.The stripped condition confirms the reported device assembly issue.Conclusion: the complaint was confirmed for the received device.After a visual inspection per guidance provided in windchill document # (b)(4), it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 03.124.006; lot number: 7907487; manufacturing site: hägendorf; release to warehouse date: june 21, 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.